# SDR 2023FA0000361

- Difficulty date: March 27, 2023
- Submitted: July 11, 2023
- Operation: General aviation
- Aircraft: N412VC
- Make and model: Bell 412EP
- Aircraft serial: 39108
- Aircraft time: 140 hours, 472 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Fitting
- Part number: AS1040W0404
- Condition: Sheared
- Location: Gearbox
- Part time: 140 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: K, Z
- Precautionary procedure: B, A

## Discrepancy

DURING CRUISE FLIGHT EXPERIENCED A TOTAL LOSS OF ALL MAIN ROTOR TRANSMISSION FLUID DUE TO FAILURE OF 1 ELBOW FITTING (P/N: AS1040W0404). EMERGENCY LANDING PERFORMED WITH NO DAMAGE TO AIRCRAFT OR INJURY TO ANY OCCUPANTS. DURING CONVERSATIONS WITH THE OEM (BELL HELICOPTERS) IT WAS DISCLOSED THAT THE SAME P/N FITTING HAS FAILED ON THREE SEPARATE OCCURRENCES ON THE BELL 412EPX CAUSING A COMPLETE LOSS OF ALL MAIN ROTOR TRANSMISSION OIL ON EACH INSTANCE. ON MAY 5TH AN ASB WAS ISSUED  (ASB412-23-193). SUBSEQUENTLY ON JUNE 14TH A FOURTH FITTING FAILURE OCCURRED CAUSING THE SAME COMPLETE LOSS OF M/R TRANSMISSION OIL ON AN AIRCRAFT POST ASB COMPLIANCE. AN OPERATION SAFETY NOTICE WAS RELEASED (OSN412-23-44) INDICATING THAT THE ASB "MAY HAVE NOT ADEQUATELY ADDRESSED THE ISSUE." AN OPEN DIALOGUE WITH THE OEM TO EVALUATE THE AIRWORTHINESS OF P/N: AS1040W0404 HAS NOT BEEN POSSIBLE DUE TO LACK OF COMMUNICATION FROM THE OEM.
